Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 8, 2014, 5:18 PM EDT for Monroe County, West Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 5:18 PM EDT (21:18 UTC)
- Expired
- Jun 8, 2014, 5:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Monroe County, WV
The radar
The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812
WUUS51 KRNK 082118
SVRRNK
WVC063-082145-
/O.NEW.KRNK.SV.W.0029.140608T2118Z-140608T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
518 PM EDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 517 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UNION...
MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
UNION...
HOLLYWOOD...
GAP MILLS...
PICKAWAY...
AND SWEET SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THIS THUNDERSTORM...ALONG
WITH FREQUENT CLOUD-TO-GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3769 8038 3771 8035 3769 8034 3769 8030
3765 8028 3764 8024 3761 8023 3758 8029
3753 8057 3763 8066 3770 8054 3769 8045
3772 8040
TIME...MOT...LOC 2117Z 258DEG 13KT 3760 8056
HAIL...1.00IN
WIND...<50MPH
$$
RAB2 follow-up statements
346
WWUS51 KRNK 082131
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT SUN JUN 8 2014
WVC063-082145-
/O.CON.KRNK.SV.W.0029.000000T0000Z-140608T2145Z/
MONROE WV-
531 PM EDT SUN JUN 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
NORTHEASTERN MONROE COUNTY...
AT 531 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PICKAWAY...
MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
UNION...
GLACE...
MONCOVE LAKE STATE PARK...
HOLLYWOOD...
AND GAP MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3769 8030 3765 8028 3760 8030 3757 8036
3753 8057 3763 8056 3769 8038 3771 8035
3769 8034
TIME...MOT...LOC 2131Z 258DEG 13KT 3761 8050
HAIL...1.00IN
WIND...<50MPH
$$
RAB433
WWUS51 KRNK 082145
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT SUN JUN 8 2014
WVC063-082154-
/O.EXP.KRNK.SV.W.0029.000000T0000Z-140608T2145Z/
MONROE WV-
545 PM EDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN MONROE COUNTY EXPIRED AT 545 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3769 8030 3765 8028 3760 8030 3757 8036
3753 8057 3763 8056 3769 8038 3771 8035
3769 8034
TIME...MOT...LOC 2143Z 258DEG 13KT 3761 8050
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:17 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 8, 4:17 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 417 PM EDT SUN JUN 8 2014 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT. WEAK HIGH PRESSURE BY MOVING IN BEHIND THE FRONT WILL ALLOW FOR A DRIER MONDAY. ANOTHER LOW PRESSURE SYSTEM MOVING NORTHEAST THROUGH THE MISSISSIPPI RIVER VALLEY...WILL ALLOW WARM AND MOIST AIR TO ARRIVE FROM THE GULF OF MEXICO...WITH STORMS BECOMING MORE NUMEROUS BY MIDWEEK. && .NEAR TERM /THROUGH MONDAY/... AS OF 345 PM EDT SUNDAY... AN UPPER LEVEL TROUGH IS CURRENTLY MAKING ITS WAY ACROSS THE CENTRAL OHIO RIVER VALLEY THIS AFTERNOON...TRIGGERING MAINLY SHOWER ACTIVITY...ALTHOUGH LATEST RADAR TRENDS INDICATE THE SHOWERS INTENSIFYING ACROSS SOUTHEAST WEST VIRGINIA. STRONG SURFACE HEATING HAS MADE FOR A STRIP OF HIGHER INSTABILITY STRETCHING FROM SOUTHERN PENNSYLVANIA THROUGH THE INTERSTATE 64 CORRIDOR...AND IT IS IN THIS REGION WHERE WE WILL WATCH FOR ANY STRONG THUNDERSTORM DEVELOPMENT THROUGH THE REMAINDER OF THE DAY. ALSO KEEPING AN EYE ON AN AREA OF RAIN MOVING ACROSS NORTH CENTRAL NORTH CAROLINA THIS AFTERNOON THAT WILL CLIP OUR SOUTHERN COUNTIES THROUGH EARLY EVENING. INTENSITY OF SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER SUNSET WITH THE LOSS OF HEATING...HOWEVER SOME SHOWER ACTIVITY WILL PERSIST OVERNIGHT AS THE UPPER LEVEL TROUGH SHIFTS EAST. MODELS ARE A LITTLE SLOWER WITH THE PASSAGE OF THE TRAILING COLD FRONT EXTENDING FROM A SURFACE LOW PUSHING UP THE OHIO RIVER VALLEY... WITH THE FRONT EXPECTED TO ENTER OUR SOUTHEAST WEST VIRGINIA COUNTIES AFTER MIDNIGHT. WITH SOME CLOUD COVER DIMINISHING LATER TONIGHT...MAY SEE PATCHY FOG DEVELOP ACROSS THE REGION... ESPECIALLY FOR AREAS WHICH RECEIVED SIGNIFICANT RAINFALL TODAY AS WELL AS SOME OF THE DEEPER RIVER VALLEYS. OVERNIGHT LOWS WILL REMAIN WARM AND MUGGY AHEAD OF THE FRONT...WITH TEMPERATURES FALLING INTO THE LOW/MID 60S. WITH THE UPPER LEVEL TROUGH SHIFTING EAST OVERNIGHT...WE CAN THEN EXPECT WEAK RIDGING TO THEN TAKE OVER...WHICH WILL HELP KEEP A LID ON CONVECTIVE DEVELOPMENT FOR MONDAY...ALTHOUGH A FEW SHOWERS AND ISOLATED STORMS MAY DEVELOP DURING EARLY EVENING WITH DAYTIME HEATING. RIDGING WILL MAKE FOR SLIGHTLY WARMER TEMPERATURES COMPARED TO SUNDAY...WITH HIGHS IN THE UPPER 70S/LOW 80S IN THE MOUNTAINS...WHILE THE PIEDMONT CAN EXPECT UPPER 80S. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... ...AS OF 315 PM EDT SUNDAY... PATTERN IN FIRST FEW DAYS OF THE WEEK WILL BE DOMINATED BY THE SLOW- MOVING UPPER LOW DRIFTING ACROSS THE SOUTHERN PLAINS WHICH WILL BE PRODUCING AN EXTENDED PERIOD OF HEAVY TO EXCESSIVE RAINFALL ACROSS PARTS OF THAT AREA. OUR AREA WILL REMAIN IN A BROAD AND MOIST DEEP- LAYER SOUTHWESTERLY FLOW THROUGH WEDNESDAY AND BEYOND AS THE UPPER LOW LIFTS VERY SLOWLY NORTH INTO THE WESTERN OHIO VALLEY. THE BEST SUPPORT FOR HEAVY RAINFALL WILL REMAIN TO OUR WEST BUT WITH ABUNDANT MOISTURE AND DIURNAL HEATING SHOULD SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY AFTERNOON. PINPOINTING A PARTICULAR AREA FOR ENHANCED CONVECTIVE ACTIVITY WILL BE PROBLEMATIC DUE TO THE LACK OF STRONG FORCING...BUT DIURNAL CYCLE SHOULD CONTINUE TO PREDOMINATE WITH AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS OF WHICH A FEW STRONGER PULSE STORMS COULD PRODUCE STRONG WIND GUSTS...HAIL AND HEAVY RAINFALL AS THE BOUNDARY LAYER WILL BE VERY MOIST THROUGHOUT THE PERIOD. SURFACE DEWPOINTS WILL REMAIN FROM AROUND 60 IN THE WESTERN MOUNTAINS TO MID- OR UPPER 60S ACROSS THE PIEDMONT. TEMPS IN THIS REGIME WILL BE A LITTLE TRICKY WITH THE MIX OF CLOUDS AND SUN ALTHOUGH GENERALLY MILD...DEPENDING ON HOW MUCH SUN VERSUS CLOUDS PREVAIL. SHOULD BE RUNNING A FEW DEGREES ABOVE EARLY JUNE CLIMO FOR DAYTIME HIGHS...RANGING FROM NEAR 80 WEST TO NEAR 90 FAR EAST...LOWS WILL BE QUITE A BIT ABOVE CLIMO AT NIGHT..10F OR MORE...AS CLOUDS AND HIGH HUMIDITY IMPEDE NOCTURNAL COOLING. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ...AS OF 315 PM SUNDAY... THE PATTERN...OR AT LEAST THE AIR MASS...DOES NOT CHANGE APPRECIABLY EVEN BY LATE WEEK AND INTO NEXT WEEKEND AS THE OH VALLEY LOW IS FINALLY ABSORBED INTO THE NORTHERN STREAM FLOW ALONG THE US-CANADA BORDER LEAVING OUR REGION IN EITHER A CONTINUED BROAD TROUGH OVER THE SOUTHEAST OR WITHIN AN AMPLIFIED RIDGE OVER THE NORTHEAST AND POSSIBLY SOME OF BOTH AS THE ECMWF DEPICTS. EITHER OUTCOME WILL FEATURE A GENERALLY WEAK FLOW ALOFT BUT MAINLY FROM THE SOUTHWEST AND A PERSISTENTLY HIGH MOISTURE ENVIRONMENT ACROSS THE EASTERN STATES. SEVERAL DIFFICULT TO TIME EMBEDDED SHORT-WAVES MAY PROVIDE INCREASED CHANCES FOR CONVECTION BUT THE TIMING AT THIS RANGE IS PROBLEMATIC. BEST CHANCES FOR MORE WIDESPREAD ACTIVITY MAY BE FRIDAY AFTERNOON AS A WEAK COLD FRONT SLIDES ACROSS THE AREA...BUT HAVE KEPT A CHANCE OF SHOWERS OR THUNDERSTORMS IN THE GRIDS FOR MUCH OF THE PERIOD WITH A TYPICAL DIURNAL INCREASE IN THE AFTERNOON FOCUSING ALONG THE HIGHER MOUNTAIN TERRAIN AT THE OUTSET BUT WITH PULSE ACTIVITY POSSIBLE JUST ABOUT ANYWHERE. WILL CONTINUE TO SEE PLENTY OF CLOUDS BUT WITH SUFFICIENT BREAKS TO COMPLICATE ESPECIALLY THE FORECAST HIGH TEMPERATURES. WENT GENERALLY WITH HPC OR MODEL BLEND FOR TEMP REGIME WHICH KEEPS US AGAIN A FEW DEGREES ABOVE EARLY TO MID-JUNE CLIMO BUT NOTHING VERY OPPRESSIVE. AIR CONDITIONERS MAY BE RUNNING IN SOME HOMES AS THE HUMIDITY SHOULD REMAIN ELEVATED THROUGHOUT WITH DEWPOINTS AND HENCE OVERNIGHT LOWS MAINLY IN THE 60S. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AS OF 740 AM EDT SUNDAY... STILL OBSERVING MVFR CEILINGS ALONG THE BLUE RIDGE THIS AFTERNOON...HOWEVER CEILINGS HAVE LIFTED TO VFR MOST OTHER LOCATIONS. AN UPPER LEVEL DISTURBANCE IS PASSING ACROSS THE AREA...TRIGGERING SPOTTY SHOWER AND THUNDERSTORM ACTIVITY. CLOUD COVER HAS BEEN WIDESPREAD THROUGH THE DAY...LIMITING BOTH HEATING AND INSTABILITY...HOWEVER RAINFALL HAS BEEN LOCALLY HEAVY WHERE IT HAS OCCURRED...LIMITING VISIBILITIES TO 1SM OR LESS AT TIMES. SHOWER ACTIVITY CURRENTLY MAKING ITS WAY EAST OF THE BLUE RIDGE IS PART OF THE FIRST ROUND EXPECTED FOR THE DAY. EXPECT ANOTHER LINE OF SPOTTY SHOWERS AND POSSIBLY THUNDERSTORMS TO DEVELOP DURING EARLY EVENING AS AN APPROACHING COLD FRONT ENTERS FROM THE WEST. CANNOT RULE OUT ONE OR TWO STRONG STORMS DEVELOPING DURING THE EVENING...PARTICULARLY NORTH OF A KBLF TO KLYH LINE WHERE BETTER SHEAR IS EXPECTED...BUT THE THREAT OF WIDESPREAD STRONG STORMS IS LOW. THE COLD FRONT WILL PASS ACROSS THE AREA OVERNIGHT...RESULTING IN A WESTERLY TO NORTHWESTERLY WIND SHIFT. THAT STATED...WINDS WILL BE LIGHT...AND ALREADY OBSERVED RAINFALL AT KROA AND KLWB TODAY...SO WOULD NOT BE SURPRISED TO SEE FOG DEVELOP AT THESE AIRPORTS...IN ADDITION TO OTHER SPOTS THAT RECEIVE SIGNIFICANT RAINFALL TODAY. SHOWERS AND THUNDERSTORMS WILL FADE IN COVERAGE AND INTENSITY AFTER SUNSET...BUT EXPECT A FEW SHOWERS TO PERSIST THROUGH THE NIGHT AS THE FRONT PASS EAST. EXTENDED AVIATION DISCUSSION... DIMINISHED SHRA/TSRA ACTIVITY MON AS AN UPPER DISTURBANCE MOVES EAST OF THE REGION. THE NEXT SYSTEM WILL APPROACH THE REGION FROM THE WEST LATE TUE INTO WED...WITH THE NEXT CHANCE FOR SHRA/TSRA. THIS SYSTEM COULD POTENTIALLY BE A SLOW MOVING UPPER LOW...WITH A MULTIPLE DAY THREAT FOR SHRA/TSRA...ESPECIALLY DURING THE AFTERNOON/EVENINGS WED-FRI. THUS...PERIODS OF MVFR-IFR CIGS/VSBYS CAN BE EXPECTED ALONG WITH INCREASING THREAT FOR LATE NIGHT/EARLY MORNING FOG IN AREAS THAT SEE RAINFALL. IMPROVED AVIATION CONDITIONS SHOULD FINALLY RETURN FOR THE WEEKEND AS THE UPPER LOW MOVES EAST OF THE REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...PC LONG TERM...PC AVIATION...NF/WP
Hazardous weather outlook, Jun 8, 3:54 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 354 PM EDT SUN JUN 8 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-092000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 354 PM EDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXPECT A FEW ISOLATED THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY EVENING TO BE STRONG...AND POSSIBLY SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE GUSTY...AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 12:02 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 PM EDT SUN JUN 8 2014
VAZ019-WVZ045-081630-
ALLEGHANY VA-GREENBRIER WV-
1202 PM EDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHEASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1230 PM EDT
* AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ALVON...MOVING TO THE NORTHEAST
AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
NEOLA...
NATURAL WELL...
CALLAGHAN...
AND ALVON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3796 8005 3796 7999 3789 7989 3770 8018
3784 8032 3804 8011
TIME...MOT...LOC 1601Z 231DEG 16KT 3783 8018
CFSpecial weather statement, Jun 8, 4:20 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT SUN JUN 8 2014
WVZ045-082045-
GREENBRIER WV-
420 PM EDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EAST CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 445 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RORER...MOVING TO THE NORTHEAST AT 30
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH OCCASIONAL CLOUD-TO-GROUND LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
NEOLA...
RENICK...
ALVON...
RORER...
AND FALLING SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3805 8027 3804 8021 3804 8016 3805 8014
3806 7996 3799 8000 3792 8010 3787 8033
3792 8041 3804 8040 3811 8035
TIME...MOT...LOC 2018Z 245DEG 24KT 3800 8026
RABSpecial weather statement, Jun 8, 4:44 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT SUN JUN 8 2014
WVZ045-082115-
GREENBRIER WV-
444 PM EDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUO...MOVING TO THE NORTHEAST AT 30 MPH.
* VERY HEAVY RAIN...PEA SIZE HAIL...AND WIND GUSTS UP TO 30 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH OCCASIONAL CLOUD-TO-GROUND
LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
ANJEAN...
QUINWOOD...
DUO...
LEONARD...
AND TROUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3823 8036 3811 8036 3806 8028 3795 8068
3808 8075 3808 8071 3827 8044
TIME...MOT...LOC 2042Z 245DEG 24KT 3808 8062
RABSpecial weather statement, Jun 8, 4:49 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT SUN JUN 8 2014
VAZ019-020-WVZ045-082115-
BATH VA-ALLEGHANY VA-GREENBRIER WV-
449 PM EDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
EXTREME NORTHWEST ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEAST GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEOLA...MOVING TO THE EAST-NORTHEAST AT 25 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH VERY
HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS...
NEOLA...
NATURAL WELL...
INGALLS FIELD...
AND CARLOOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3792 7980 3790 8016 3804 8019 3804 8016
3806 8011 3806 7997 3811 7993 3812 7994
3813 7988
TIME...MOT...LOC 2042Z 259DEG 24KT 3798 8006
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:20 PM EDT | Special Weather Statement | RNK | Greenbrier | 25 min |
| Jun 8, 4:44 PM EDT | Special Weather Statement | RNK | Greenbrier | 31 min |
| Jun 8, 5:42 PM EDT | Areal Flood Advisory | RNK | Greenbrier | 2 hr |
| Jun 8, 7:45 PM EDT | Areal Flood Advisory | RNK | Greenbrier | 2 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.